Nebraska, 2013Damaging Winds in Nebraska, September 10, 2013
September 10, 2013 · NWS LBF · 2 events in 1 county or zone
Thunderstorms developed along a stationary front from northwest Kansas into east central Nebraska. These thunderstorms became strong over southwest Nebraska, impacting portions of Frontier County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a stationary front from northwest Kansas into east central Nebraska. These thunderstorms became strong over southwest Nebraska, impacting portions of Frontier County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 10, 5:33 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 10, 5:33 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT TUE SEP 10 2013
.SYNOPSIS...
ISSUED AT 331 PM CDT TUE SEP 10 2013
UPPER AIR ANALYSIS FROM THIS MORNING HAS AN UPPER LOW OVER
NORTHWESTERN AZ WITH HIGH PRESSURE ALOFT NOTED OVER KENTUCKY. DEEP
MONSOONAL MOISTURE CONTINUES TO STREAM NORTH ACROSS THE SOUTHERN
AND CENTRAL ROCKIES...INTO THE DAKOTAS AND UPPER MIDWEST. AT THE
SURFACE...A STATIONARY FRONT WAS LOCATED FROM PLATTSMOUTH...TO
LINCOLN...TO NORTH OF HILL CITY KANSAS. NORTH OF THIS
FEATURE...MOSTLY CLEAR SKIES WERE NOTED OVER SOUTHWESTERN AND
CENTRAL PORTIONS OF NEBRASKA...WHILE OVERCAST SKIES WERE NOTED
OVER THE EASTERN NEBRASKA PANHANDLE AND NORTH CENTRAL NEBRASKA.
TEMPERATURES AS OF 3 PM CDT RANGED FROM 73 AT VALENTINE...TO 85 AT
OGALLALA.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 331 PM CDT TUE SEP 10 2013
FORECAST CONCERNS THROUGH WEDNESDAY AFTERNOON DEAL WITH
PRECIPITATION CHANCES...AS WELL AS TEMPERATURES.
THE SHOWERS ONGOING OVER NORTHWEST INTO NORTH CENTRAL NEBRASKA WILL
DIMINISH THROUGH THE REMAINDER OF THE AFTERNOON AS THE AREA OF MID
LEVEL FRONTOGENESIS WEAKENS.
LATER THIS AFTERNOON AND INTO THE EVENING...BELIEVE THE FOCUS FOR
SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTH AND WEST. WITH
THE UPPER LOW SITTING OVER THE DESERT SOUTHWEST TO CONTINUE PUMPING
MONSOONAL MOISTURE AND WEAK SHORTWAVE ENERGY INTO THE REGION...THE
NEXT 24 HOURS WILL SEE CONTINUED CHANCES FOR SHOWERS AND
THUNDERSTORMS. BELIEVE THERE WILL BE DEVELOPMENT NORTH OF THE FRONT
TONIGHT...WHICH WILL REMAIN JUST TO THE SOUTH OF THE FORECAST AREA.
AND WITH THE COMBINATION OF AIR FLOWING OVER THE FRONT...ALONG WITH
LIFT FROM THE WEAK SHORTWAVES...KEPT THE HIGHER CHANCES FOR
PRECIPITATION OVER THE SOUTH AND WESTERN PARTS OF THE FORECAST AREA.
ALSO...AS THE NORTHEASTERN HALF OF THE FORECAST LOOKS TO STAY
DRY...DID TAKE CHANCES FOR RAIN OUT OF THOSE PLACES THROUGH
WEDNESDAY AFTERNOON.
AS FOR TEMPERATURES...ALTHOUGH FLOW IN THE LOW LEVELS WILL BE RATHER
STAGNANT...EXPECTING QUITE A BIT OF CLOUD COVER SO THINK LOWS MAY BE
A FEW DEGREES WARMER THAN LAST NIGHT. BUT WITH THE AIRMASS PRETTY
SIMILAR...KEPT TEMPERATURES IN THE MID 40S TO LOW 60S. HIGHS ON
WEDNESDAY SHOULD BE QUITE A BIT COOLER THAN THE AREA HAS SEEN IN THE
PAST FEW WEEKS. TEMPERATURES ALOFT /AT 850MB/ WILL BE IN THE UPPER
TEENS...BUT THE CLOUD COVER AND RAINFALL SHOULD INHIBIT TEMPERATURES
FROM RISING TOO MUCH. HIGHS SHOULD RANGE FROM THE LOW AND MID 70S
WHERE SUNSHINE IS LIMITED...TO THE LOW 80S OVER NORTH CENTRAL
NEBRASKA...WHERE SKIES WILL BE MOSTLY SUNNY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 331 PM CDT TUE SEP 10 2013
WEDNESDAY NIGHT THROUGH FRIDAY...THE MAIN FORECASTING
CHALLENGES ARE PRECIPITATION CHANCES AND TEMPERATURES IN ASSOCIATION
WITH A STALLED OUT FRONTAL BOUNDARY ACROSS NRN KS...NERN COLORADO
AND EASTERN WYOMING. ON WEDNESDAY NIGHT...COOLER H7 TEMPERATURES WILL BEGIN
TO BACK INTO CENTRAL AND SOUTHERN NEBRASKA...AS TROUGHING BEGINS TO
AMPLIFY ACROSS THE GREAT LAKES AND UPPER MIDWEST. MID LEVEL
FRONTOGENESIS AND ISENTROPIC LIFT WILL INCREASE OVERNIGHT MAINLY
ACROSS THE CENTRAL AND SOUTHERN FORECAST AREA LEADING TO INCREASED
CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. WILL CONTINUE THE
HIGHEST POPS IN THE SOUTHWESTERN CWA FOR THE PERIOD...BUT WILL NOT
TOTALLY ELIMINATE POPS IN THE CENTRAL AND WESTERN CWA THOUGH...AS
THE NAM SOLN IS FARTHER NORTH WITH ITS FRONTAL BAND FCST COMPARED TO
THE GFS SOLN. ON THURSDAY INTO FRIDAY...HIGH PRESSURE WILL BUILD
SOUTH INTO THE UPPER MISSISSIPPI VALLEY...FORCING THE FRONTAL
BOUNDARY SOUTH AND WEST...WHICH WILL LIMIT PRECIPITATION CHANCES TO
THE FAR SWRN CWA. AS IS THE CASE WITH THE LOCATION OF MID LEVEL
FORCING WEDS NIGHT...THE GFS IS STRONGEST WITH THE SURFACE
HIGH...AND AS A RESULT...IS FURTHER SOUTH WITH THE FRONT COMPARED TO
THE NAM. UTILIZING 100 PERCENT OF THE GFS SOLN...WOULD YIELD DRY
POPS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WITH THE NAM
HAVING WEAKER HIGH PRESSURE AND BEING FARTHER NORTH WITH THE
FRONT...WILL STILL CONTINUE TO MENTION PRECIPITATION CHANCES IN THE
SWRN CWA...ALBEIT...CHANCES ARE LOWER THAN IN YESTERDAYS FCST.
FRIDAY NIGHT THROUGH TUESDAY...PRECIPITATION CHANCES WILL BEGIN TO
INCREASE FRIDAY NIGHT INTO SATURDAY AS THE FRONTAL BOUNDARY LIFTS
NORTHEAST THROUGH THE FORECAST AREA. THE UPPER AIR PATTERN WILL
BECOME MORE FAVORABLE AS WELL WITH A SHIFT IN FLOW TO THE SOUTHWEST
THIS WEEKEND. PRECIPITATION CHANCES WILL CONTINUE INTO SUNDAY...WITH
DRIER CONDITIONS SETTING IN LATE MONDAY INTO TUESDAY AS A
DRIER...ZONAL PATTERN SETS IN. TEMPERATURES WILL REBOUND BACK INTO
THE UPPER 70S TO LOWER 80S EARLY NEXT WEEK. WITH 70S FORECAST FOR
SATURDAY AND SUNDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 632 PM CDT TUE SEP 10 2013
WITH THE SURFACE FRONT FROM SOUTH CENTRAL NEBRASKA TO EAST CENTRAL
COLORADO...OUR HIGHEST CONFIDENCE IS THAT THE DEVELOPMENT OF
THUNDERSTORMS WOULD BE SOUTH OF A BBW-LBF-OGA LINE. STILL...THERE
COULD BE A ROGUE REACHING AS FAR NORTH AS LBF AND OGA BUT THE
PROBABILITY IS TOO LOW FOR INCLUDING IT IN THE TERMINAL FORECAST
FOR LBF.
WITH EAST WIND ACROSS SOUTHERN NEBRASKA...NORTHERN KANSAS AND
NORTHEAST COLORADO...THE OTHER ISSUE IS THE LIKELIHOOD OF CEILING
AND VISIBILITY AT OR BELOW 1000FT AGL AND 3SM. MOST SHORT RANGE
PROJECTIONS INDICATE LOW CEILING SPREADING INTO NEBRASKA TO ABOUT A
SNY-OGA-IML LINE WITH THE LOWER VISIBILITY MOST LIKELY IN RAIN OVER
NORTHEAST COLORADO.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...CLB
SHORT TERM...BROOKS
LONG TERM...CLB
AVIATION...SPRINGER
Hazardous weather outlook, Sep 10, 3:00 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT TUE SEP 10 2013
NEZ004>010-022>029-035>038-056>059-069>071-094-112100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
400 PM CDT TUE SEP 10 2013 /300 PM MDT TUE SEP 10 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY ALONG AND SOUTH OF
INTERSTATE 80 AND EXTENDING INTO THE SOUTHERN PANHANDLE. THESE
STORMS COULD CONTAIN HEAVY RAIN...WHILE OTHER SEVERE CONDITIONS
ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST THROUGH MUCH OF THE
NEXT WEEK. AT THIS TIME...NO WIDESPREAD SEVERE ACTIVITY IS
ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
BROOKS
In the hours before
Special weather statement, Sep 10, 8:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT TUE SEP 10 2013
NEZ070-071-110330-
FRONTIER NE-HAYES NE-
951 PM CDT TUE SEP 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYES AND FRONTIER
COUNTIES UNTIL 1030 PM CDT...
AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED WILLOW RESERVOIR STATE RECREATION
AREA...OR 20 MILES SOUTHEAST OF HAYES CENTER...MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BLUEGILL HAVEN CAMPGROUND AROUND 1005 PM CDT.
QUICK AROUND 1020 PM CDT.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 51.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
SPRINGER
Thunderstorm Wind, Frontier
- When
- September 10, 9:15 PM CST
- Where
- Frontier County, 9 mi N of Hugh Butler Lake
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 40.500, -100.690
Strong thunderstorm winds tipped over some farm equipment.
Thunderstorm Wind, Frontier
- When
- September 10, 9:30 PM CST
- Where
- Frontier County, 4.69 mi ENE of Hugh Butler Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 40.400, -100.620
Strong winds tipped over irrigation piping.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in New Mexico, September 10 to 17, 20131 death · $11 million · EF0 · 59 events
- Flash Flooding and Debris Flow in Utah, September 10 to 14, 2013$1.2 million · 1 in hail · 16 events
- Flash Flooding and Flood in Arizona, September 10, 2013$230,000 · 3 events
- Flash Flood in Michigan, September 10, 2013$125,000 · 1 event
- Flash Flooding and Lightning Strike in Arizona, September 10 to 14, 2013$108,000 · 3 events
- Damaging Winds in Iowa, September 10, 2013$55,000 · 70 kt wind · 2 events
- Damaging Wind in Indiana, September 10, 2013$30,000 · 56 kt wind · 1 event
- Flood in Arizona, September 10 to 11, 2013$25,000 · 1 event
- Drought in Iowa, September 10 to 30, 20138 events
- Drought in Wisconsin, September 10 to 30, 20136 events
- Drought in Texas, September 10 to 23, 20135 events
- Drought in Minnesota, September 10 to 30, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475030, 475031.